Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 121, NWS Fort Worth, TX

August 19, 2021Wise County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 19, 2021, 8:08 AM CDT for Wise County, Texas. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 8:08 AM CDT (13:08 UTC)
Expired
Aug 20, 2021, 1:46 PM CDT
In force
30 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Trinity River near Boyd (BOYT2). The gauge peaked at 16.78 ft at Aug 19, 2021, 1:00 PM CDT.

actionminormoderate10152008/1908/2008/21
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

493 
WGUS44 KFWD 191308
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
808 AM CDT Thu Aug 19 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  West Fork Trinity River Near Boyd affecting Wise County.

  West Fork Trinity River Near Jacksboro affecting Jack County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC497-200715-
/O.NEW.KFWD.FL.W.0121.210819T1308Z-210820T1846Z/
/BOYT2.1.ER.210819T1100Z.210819T1800Z.210820T0645Z.NO/
808 AM CDT Thu Aug 19 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the West Fork Trinity River Near Boyd.
* From this morning to early tomorrow afternoon.
* At 7:15 AM CDT Thursday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.5 feet 
  this afternoon. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 16.0 feet, Minor overbank flooding is expected. A few 
  rural roads will begin to be affected. Minor farm and ranch land 
  adjacent to the river will be affected.


&&

LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774

$$

TXC237-200715-
/O.NEW.KFWD.FL.W.0122.210819T1638Z-210820T1252Z/
/JAKT2.1.ER.210819T1638Z.210819T1800Z.210820T0051Z.NO/
808 AM CDT Thu Aug 19 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the West Fork Trinity River Near Jacksboro.
* From this morning to tomorrow morning.
* At 7:00 AM CDT Thursday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 20.1 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 20.0 feet, Minor flooding along the river reach is 
  expected.


&&

LAT...LON 3339 9814 3329 9795 3321 9803 3330 9822

$$

79
2 follow-up statements
258 
WGUS84 KFWD 191904
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
204 PM CDT Thu Aug 19 2021

...The Flood Warning is extended for the following rivers in Texas...

  West Fork Trinity River Near Boyd affecting Wise County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC497-201315-
/O.EXT.KFWD.FL.W.0121.000000T0000Z-210820T1905Z/
/BOYT2.1.ER.210819T1100Z.210819T1800Z.210820T0705Z.NO/
204 PM CDT Thu Aug 19 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the West Fork Trinity River Near Boyd.
* Until early tomorrow afternoon.
* At 1:15 PM CDT Thursday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 7.0 feet early 
  Tuesday afternoon.
* Impact...At 16.0 feet, Minor overbank flooding is expected. A few 
  rural roads will begin to be affected. Minor farm and ranch land 
  adjacent to the river will be affected.


&&

LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774

$$

Prater
935 
WGUS84 KFWD 200030
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
730 PM CDT Thu Aug 19 2021

...The Flood Warning continues for the following rivers in Texas...

  West Fork Trinity River Near Boyd affecting Wise County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC497-200600-
/O.EXT.KFWD.FL.W.0121.000000T0000Z-210820T0550Z/
/BOYT2.1.ER.210819T1100Z.210819T1845Z.210820T0449Z.NO/
730 PM CDT Thu Aug 19 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the West Fork Trinity River Near Boyd.
* Until just after midnight tonight.
* At 7:15 PM CDT Thursday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling to 7.0 feet Tuesday evening.
* Impact...At 16.0 feet, Minor overbank flooding is expected. A few 
  rural roads will begin to be affected. Minor farm and ranch land 
  adjacent to the river will be affected.


&&

LAT...LON 3316 9756 3305 9746 3300 9758 3319 9774

$$

Stalley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 19, 5:42 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 19, 5:42 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
542 AM CDT Thu Aug 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
A few clusters of showers and thunderstorms have developed across
North Texas the Big Country. These showers are prolific rain
makers, with CASA radar estimating upwards of 1" of rain in just
15 minutes in the strongest storm, currently over Denton County.
Look for these showers and storms to continue through the morning,
with the highest concentration of showers and storms across
Northeast Texas. Rain rates this high will likely cause short-term
minor flooding on area roadways, so caution is urged if you
travel into/through a shower this morning.

Outside of the rain...it is warm and very humid this morning. Dew
points across Central Texas are between 77-79 degrees, which is on
par with the coastal locations. This high humidity will result in
oppressive heat this afternoon with heat index values climbing
into the low 100s later today.

Bonnette

Previous Discussion... /Issued 134 AM CDT Thu Aug 19 2021/
/Through Friday Morning/

A warm and humid night is underway with a few isolated showers
ongoing north of I-20 at the current hour. We expect a gradual
blossoming of convection through the pre-dawn hours aided by
strengthening warm advection in the low levels and broad mid level
ascent remaining over the area. Much of North Texas was worked
over with earlier convection, however, an over achieving nocturnal
LLJ will help recover the instability over the next few hours.
Precip should be most widespread across the eastern half of the
forecast area early this morning, with more isolated coverage
further west. Given the warm and unstable environment, any shower
or thunderstorm will be capable of being a very efficient rain
maker that may lead to localized flooding.

Scattered showers and thunderstorms should be ongoing around
sunrise, however, subtle minor shortwave ridging will start to
work into the western parts of the forecast area over the course
of the day. This will help lessen the coverage of precip with
gradually decreasing PoPs through the afternoon. With that being
said, diurnal destabilization will still allow for a few updrafts
to overcome the ridging and develop isolated storms. Less precip
coverage will then result in hot and humid (honestly, rather nasty
feeling) weather this afternoon. Expect highs to top out in the
low 90s with heat index values in the low 100s. Thursday night
looks to be the first night this week where little to no precip
is expected through the night.

Bonnette

&&

.LONG TERM... /Issued 336 AM CDT Thu Aug 19 2021/
/The Weekend Through Early Next Week/

Outside of a rogue shower or tstorm in the afternoon across the
far southeast CWA in the afternoon and early evening Friday, the
beginning of a much warmer and dry period begins for the forecast
area. At least through the weekend, recent rounds of heavy rainfall
not usually representative of early-mid August will provide plenty
of evapotranspiration and added humidity to the airmass across
North and Central TX.

As the Rockies longwave upper trough/low opens up and kicks off
to the northeast toward the Northern Plains/Upper Midwest, the
subtropical upper ridge across the Gulf Coast and Southeast CONUS
should gradually build westward across Texas. Initial mid level
height rises will be gradual with an uptick in both high and low
temperatures through this weekend. A persistent and broad longwave
trough extending down the Eastern Seaboard will allow the center
of the upper ridge to continue shifting west and center across
the Red River Valley vicinity early next week.

Hot, humid, and breezy conditions more typical of late Summer will
occur through much of next week. Temperatures will be seasonably
hot between 95 and 100 degrees for most, as the center of the
upper ridge will be fluctuate between 592-595 decameters, which
isn't considered to be too intense. Add in the humidity from
recent rainfall and parts of the region will be seeing afternoon
and early evening heat index values approaching or exceeding 105
degrees beginning this weekend through much of next week. This
will be especially true across the typically more humid and wooded
areas across the eastern CWA.

05/Marty

&&

.AVIATION... /NEW/
/12Z TAFs/

A cluster of thunderstorms has developed across northern D10. This
should gradually move east through the morning...clearing the D10
terminals by around 14-15Z. A thunderstorm may briefly impact a
terminal directly, that would create drastic short-term visibility
reductions and ponding on runways.

Outside of storms, a blanket of IFR ceilings have overtaken the
D10 and Central Texas terminals. These ceilings should prevail for
the next several hours before improving to VFR by around 14-16Z
this morning. VFR and south flow should then prevail through the
rest of the day. A few isolated storms are possible this afternoon
that may impact the eastern arrival gates.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    91  77  93  77  95 /  60  10   0   0   0
Waco                92  77  94  76  96 /  20   5   0   0   0
Paris               85  75  91  75  92 /  80  10  10  10  10
Denton              91  76  93  76  94 /  60  10   5   0   5
McKinney            89  76  92  76  94 /  80  10   5   0   5
Dallas              90  77  93  79  94 /  60   5   0   0   0
Terrell             89  76  92  75  94 /  60   5   5   5   0
Corsicana           92  76  93  76  95 /  40   5   5   5   0
Temple              93  76  94  75  95 /  20   5   5   5   5
Mineral Wells       90  74  94  74  94 /  40  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 19, 5:28 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
528 AM CDT Thu Aug 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201030-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
528 AM CDT Thu Aug 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorm chances continue today and will be most widespread this
morning. Storm coverage should become more isolated in the afternoon.
The primary hazard will be torrential rainfall that may lead to
localized flooding. The strongest storms may also produce gusty
winds and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated thunderstorms remain possible south of a Cameron to
Palestine line Friday afternoon and early evening. Primary hazards
include gusty outflow winds and heavy downpours that may result in
brief flooding.

Hot and humid conditions will result in afternoon and early evening
heat index values reaching or exceeding 105 degrees through the
middle of next week, particularly those areas along and east of I-
35/35W.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, reports of
high water or flooding are appreciated.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:45 AM CDTRiver Flood WarningFWDDenton14 hr
Aug 19, 5:06 AM CDTAreal Flood AdvisoryFWDDenton84 min
Aug 19, 6:22 AM CDTAreal Flood AdvisoryFWDCollin, Cooke, Grayson98 min
Aug 19, 8:08 AM CDTRiver Flood WarningFWDJack6 hr
Aug 19, 8:21 AM CDTAreal Flood AdvisoryFWDCooke, Grayson4 hr
Aug 19, 12:40 PM CDTAreal Flood AdvisoryFWDGrayson2 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.